MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1009660
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is captured under a separate medwatch number.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with heavy calcification and moderate tortuosity.A 190 balance middleweight (bmw) guide wire was advanced and some semi compliant balloons were placed without issue.A shockwave device was attempted but this could not advance so a 1.0 m over the wire balloon was advanced and a 300 length bmw guide wire was placed.A viperwire was then advanced and the bmw was removed intact.Orbital atherectomy was performed successfully and when the viperwire was exchanged for the 300 bmw that was previously used.A stent was placed easily but a second stent had issues crossing as well as anything else.When the wire was removed it was found curled up on the end of the balloon tip and was broken but still intact.The case was continued with a non-abbott wire.There were no adverse patient effects and there was no clinically significant delay in the procedure.Returned device analysis identified that the 190 cm bmw guide wire tip was separated and not returned.The account stated that the wire separated at the beginning of the case after the wire became stuck on calcium.The separated piece could not be located or seen on fluoro.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed on the returned device.The reported material separation was confirmed.The reported difficult to advance and difficult to remove were not able to be replicated in a testing environment.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulties appear to be related to circumstances of the procedure.Factors that may contribute to difficulty advancing the guide wire and difficult to remove include, but are not limited to challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire which was likely the result of the reported material separation.In this case, it is likely that the challenging anatomy contributed to the reported difficulties as it was reported that the guide wire separated after it became stuck on calcium.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: returned device analysis identified that the 190 cm bmw guide wire tip was separated and not returned.The account stated that the wire separated at the beginning of the case after the wire became stuck on calcium.The separated piece could not be located or seen on fluoro.The 300cm guide wire tip was also separated and not returned.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23773855
Report Number2024168-2025-11953
Device Sequence Number6023524
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public(01)08717648014338(11)250505(17)270430(10)5050572
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1009660
Device Catalogue Number1009660
Device Lot Number5050572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER WIRE.
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient Weight91 KG
Patient RaceWhite